Alert archive / California / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Jan 29, 2006, 3:39 PM PST for 7 counties in California; Douglas County, Washoe County, Nevada. It took effect at Jan 30, 2006, 6:00 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 3:39 PM PST (23:39 UTC)
- In effect from
- Jan 30, 2006, 6:00 AM PST
- Expired
- Jan 30, 2006, 10:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 292339 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 339 PM PST SUN JAN 29 2006 ...ANOTHER WINTER STORM WILL AFFECT THE REGION MONDAY... .ANOTHER WINTER STORM WILL APPROACH THE WEST COAST ON MONDAY... BRINGING A COLD FRONT THROUGH NORTHEASTERN CALIFORNIA AND NEVADA MONDAY NIGHT. INCREASED MOISTURE ASSOCIATED WITH THIS SYSTEM AS COMPARED WITH THE SYSTEM ON SATURDAY WILL ALLOW FOR MORE SIGNIFICANT SNOWFALL TO OCCUR IN THE HIGH SIERRA MONDAY. CAZ071-301300- /O.UPG.KREV.WS.A.0005.060130T1400Z-060131T0400Z/ /O.NEW.KREV.WS.W.0004.060130T1400Z-060131T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 339 PM PST SUN JAN 29 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 8 PM PST MONDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM PST MONDAY. SNOW WILL BEGIN ABOVE 5500 FEET MONDAY MORNING IN WESTERN LASSEN COUNTY AND SPREAD SOUTH DURING THE DAY. SNOWFALL TOTALS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5500 FEET BY MONDAY EVENING IN WESTERN LASSEN COUNTY AND THE HIGHER TERRAIN OF PLUMAS AND SIERRA COUNTIES. LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET DURING THE LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES THROUGH THE REGION. IN ADDITION TO HIGHER TERRAIN SNOWFALL...WIND GUSTS TO 50 MPH ARE EXPECTED ALONG AND EAST OF HIGHWAY 395 IN EASTERN LASSEN COUNTY AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EARLY EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE CAUTIOUS FOR SUDDEN WIND GUSTS THAT COULD CAUSE LOSS OF VEHICLE CONTROL. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ072-NVZ002-301300- /O.UPG.KREV.WS.A.0005.060130T1700Z-060131T0600Z/ /O.NEW.KREV.WS.W.0004.060130T1600Z-060131T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 339 PM PST SUN JAN 29 2006 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST MONDAY. SNOW WILL BEGIN NEAR 6500 FEET MONDAY MORNING AND WILL INCREASE THROUGH THE AFTERNOON AS SNOW LEVELS DROP TO NEAR 5500 FEET. SNOWFALL TOTALS OF 10 TO 14 INCHES ARE EXPECTED ABOVE 7000 FEET... WITH 3 TO 6 INCHES AT LAKE LEVEL DURING THE AFTERNOON AND EARLY EVENING. IN ADDITION TO SNOWFALL...HIGHER TERRAIN CAN EXPECT WIND GUSTS OVER 50 MPH...WHICH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND VERY LIMITED VISIBILITIES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-301300- /O.NEW.KREV.SN.Y.0003.060130T2200Z-060131T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 339 PM PST SUN JAN 29 2006 ...SNOW ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST MONDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST MONDAY. SNOW IS EXPECTED TO DEVELOP AROUND MIDDAY MONDAY AND SPREAD SOUTH ALONG THE SIERRA CREST DURING THE AFTERNOON. AREAS ABOVE 7000 FEET WEST OF HIGHWAY 395 CAN EXPECT SNOWFALL TOTALS OF 4 TO 8 INCHES BY MONDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS45 KREV 301159 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 359 AM PST MON JAN 30 2006 ...ANOTHER WINTER STORM WILL AFFECT THE REGION TODAY... .ANOTHER WINTER STORM WILL APPROACH THE WEST COAST ON TODAY... BRINGING A COLD FRONT THROUGH NORTHEASTERN CALIFORNIA AND NEVADA TONIGHT. INCREASED MOISTURE ASSOCIATED WITH THIS SYSTEM...AS COMPARED WITH THE SYSTEM ON SATURDAY WILL ALLOW FOR MORE SNOWFALL TO OCCUR IN THE HIGH SIERRA TODAY. CAZ071-302000- /O.CON.KREV.WS.W.0004.060130T1400Z-060131T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 359 AM PST MON JAN 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING ABOVE 5500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING ABOVE 5500 FEET. SNOW WILL BEGIN ABOVE 5500 FEET THIS MORNING IN WESTERN LASSEN COUNTY AND SPREAD SOUTH THROUGH THE DAY. SNOWFALL TOTALS OF 6 TO 10 INCHES ARE EXPECTED ABOVE 5500 FEET BY MONDAY EVENING IN FAR WESTERN LASSEN COUNTY AND THE HIGHER TERRAIN OF PLUMAS AND SIERRA COUNTIES. SNOW ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE DOWN TO 5000 FEET DURING THE LATE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES THROUGH THE REGION. IN ADDITION TO HIGHER TERRAIN SNOWFALL...WIND GUSTS TO 50 MPH ARE EXPECTED ALONG AND EAST OF HIGHWAY 395 IN EASTERN LASSEN COUNTY AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EARLY EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE CAUTIOUS FOR SUDDEN WIND GUSTS THAT COULD CAUSE LOSS OF VEHICLE CONTROL. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ072-NVZ002-302000- /O.CON.KREV.WS.W.0004.060130T1600Z-060131T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 359 AM PST MON JAN 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING. SNOW WILL BEGIN NEAR 7000 FEET THIS MORNING AND WILL INCREASE THROUGH THE AFTERNOON AS SNOW LEVELS DROP TO NEAR LAKE LEVEL. SNOWFALL TOTALS OF 10 TO 14 INCHES ARE EXPECTED ABOVE 7000 FEET...WITH 2 TO 5 INCHES AT LAKE LEVEL DURING THE AFTERNOON AND EARLY EVENING. IN ADDITION TO SNOWFALL...WIND GUSTS UP TO 50 MPH ARE LIKELY...WITH GUSTS UP TO 90 MPH OVER THE RIDGES. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND VERY LIMITED VISIBILITIES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-302000- /O.CON.KREV.SN.Y.0003.060130T2200Z-060131T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 359 AM PST MON JAN 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING ABOVE 7000 FEET... A SNOW ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING ABOVE 7000 FEET. SNOW WILL DEVELOP THIS AFTERNOON AND SPREAD SOUTH ALONG THE SIERRA CREST THROUGH THIS EVENING. AREAS WEST OF HIGHWAY 395...ABOVE 7000 FEET AND MAINLY NORTH OF MONO LAKE CAN EXPECT SNOWFALL TOTALS OF 4 TO 8 INCHES BY THIS EVENING. WIND GUSTS UP TO 45 MPH IN THE AFTERNOON AND EVENING WILL ALSO PRODUCE LOCAL AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BENINATO
000 WWUS45 KREV 302000 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1200 PM PST MON JAN 30 2006 ...ANOTHER WINTER STORM WILL AFFECT THE REGION TODAY... .ANOTHER WINTER STORM WILL APPROACH THE WEST COAST ON TODAY... BRINGING A COLD FRONT THROUGH NORTHEASTERN CALIFORNIA AND NEVADA TONIGHT. INCREASED MOISTURE ASSOCIATED WITH THIS SYSTEM...AS COMPARED WITH THE SYSTEM ON SATURDAY WILL ALLOW FOR MORE SNOWFALL TO OCCUR IN THE HIGH SIERRA TODAY. CAZ071-310400- /O.CON.KREV.WS.W.0004.000000T0000Z-060131T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 1200 PM PST MON JAN 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING ABOVE 5500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING ABOVE 5500 FEET. SNOW WILL CONTINUE ABOVE 5500 FEET THROUGH THIS EVENING. AS A COLD FRONT PASSES THROUGH NORTHEAST CALIFORNIA THIS AFTERNOON...SNOW LEVELS WILL DROP TO NEAR 4500 FEET AROUND SUNSET. SNOWFALL TOTALS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 5500 FEET BY THIS EVENING IN WESTERN LASSEN COUNTY AND THE HIGHER TERRAIN OF PLUMAS AND SIERRA COUNTIES...INCLUDING YUBA PASS AND FREDONYER SUMMIT. GUSTY WINDS COMBINED WITH THE SNOW WILL PRODUCE AREAS OF BLOWING SNOW WITH VISIBILITY BELOW 1 MILE AT TIMES. IN AREAS BETWEEN 4500 AND 5500 FEET...1 TO 4 INCHES OF SNOW ARE EXPECTED BY THIS EVENING...WITH LITTLE OR NO ACCUMULATION EXPECTED IN THE LOWER VALLEYS OF EASTERN LASSEN COUNTY. WIND GUSTS TO 50 MPH ARE ALSO EXPECTED IN EASTERN LASSEN COUNTY AHEAD OF THE COLD FRONT DURING THE AFTERNOON. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE CAUTIOUS FOR SUDDEN WIND GUSTS THAT COULD CAUSE LOSS OF VEHICLE CONTROL. $$ CAZ072-NVZ002-310600- /O.CON.KREV.WS.W.0004.000000T0000Z-060131T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1200 PM PST MON JAN 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 7000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 7000 FEET. SNOW WILL INCREASE ABOVE 7000 FEET THROUGH THIS AFTERNOON. AS A COLD FRONT MOVES ACROSS THE REGION THIS AFTERNOON...SNOW LEVELS WILL DROP TO NEAR 5500 FEET BY SUNSET. SNOWFALL TOTALS OF 10 TO 15 INCHES ARE EXPECTED ABOVE 7000 FEET BY THIS EVENING...WITH 3 TO 6 INCHES AT LAKE LEVEL MAINLY ALONG THE NORTH SHORE. IN ADDITION TO SNOWFALL...WIND GUSTS UP TO 50 MPH ARE LIKELY...WITH GUSTS UP TO 90 MPH OVER THE RIDGES. THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND VERY LIMITED VISIBILITIES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-310600- /O.CON.KREV.SN.Y.0003.060130T2200Z-060131T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1200 PM PST MON JAN 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW WILL DEVELOP THIS AFTERNOON AND SPREAD SOUTH ALONG THE SIERRA CREST THROUGH THIS EVENING. AREAS WEST OF HIGHWAY 395... ABOVE 7000 FEET AND MAINLY NORTH OF MONO LAKE CAN EXPECT SNOWFALL TOTALS OF 4 TO 8 INCHES BY THIS EVENING. WIND GUSTS UP TO 45 MPH IN THE AFTERNOON AND EVENING WILL ALSO PRODUCE LOCAL AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KREV 310344 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 744 PM PST MON JAN 30 2006 CAZ071-310445- /O.EXP.KREV.WS.W.0004.000000T0000Z-060131T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 744 PM PST MON JAN 30 2006 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. SNOW FROM TODAYS WINTER STORM HAS ENDED WITH ONLY SCATTERED LIGHT SNOW SHOWERS EXPECTED UNTIL MIDNIGHT TONIGHT. THEREFORE THE WINTER STORM WARNING WILL EXPIRE AT 8 PM. $$ CAZ072-NVZ002-310600- /O.CON.KREV.WS.W.0004.000000T0000Z-060131T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 744 PM PST MON JAN 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW WILL CONTINUE THROUGH 10 PM ACROSS THE LAKE TAHOE BASIN AS ONE MOREBAND MOVES THROUGH. SNOW TOTALS SO FAR HAVE RANGED FROM 3 INCHES AT LAKE LEVEL TO MORE THAN 6 INCHES ABOVE 7000 FEET. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED OVER THE NEXT TWO HOURS. EXPECT STORM TOTALS OF 3 TO 6 INCHES AT LAKE LEVEL WITH UP TO A FOOT ABOVE 7000 FEET. IN ADDITION...STRONG WINDS AT THE PASSES WILL CREATE LOCALIZED BLIZZARD CONDITIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$ CAZ073-310600- /O.CON.KREV.SN.Y.0003.000000T0000Z-060131T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 744 PM PST MON JAN 30 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SNOW WILL CONTINUE WEST OF U.S. 395 UNTIL 10 PM THIS EVENING. THE SNOW MAY BECOME BRIEFLY HEAVY AT TIMES...ESPECIALLY NEAR THE SIERRA CREST. STORM TOTAL ACCUMULATIONS OF 3 TO 8 INCHES ARE EXPECTED...MAINLY WEST OF U.S. 395. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JHW
000 WWUS45 KREV 310538 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 938 PM PST MON JAN 30 2006 CAZ072-NVZ002-310645- /O.EXP.KREV.WS.W.0004.000000T0000Z-060131T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 938 PM PST MON JAN 30 2006 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. SNOW IS ENDING ACROSS THE LAKE TAHOE BASIN THIS EVENING. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM. ONLY ISOLATED SNOW SHOWERS ARE EXPECTED THE REMAINDER OF THE NIGHT... WITH UP TO AN INCH SOUTH OF LAKE TAHOE POSSIBLE UNTIL MIDNIGHT. $$ CAZ073-310645- /O.EXP.KREV.SN.Y.0003.000000T0000Z-060131T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 938 PM PST MON JAN 30 2006 ...SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... SNOW IS DIMINISHING ACROSS MONO COUNTY THIS EVENING AND ONLY SCATTERED SNOW SHOWERS ARE EXPECTED THE REMAINDER OF THE NIGHT. THEREFORE THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. $$ JW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 29, 3:00 PM PST, 39 minutes earlier.
Area forecast discussion, Jan 29, 3:00 PM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
300 PM PST SUN JAN 29 2006
.SHORT TERM...
MOIST RIDGE OVER AREA TONIGHT WITH CLOUDY SKIES AND ISOLATED
SHOWERS ACROSS WARNERS AND MTNS OF NRN LASSEN. PCPN INCREASES
AHEAD OF NEXT TROUGH ON MONDAY AM REACHING TAHOE AREA AROUND 14Z
AND MONO COUNTY AROUND 20Z. QPF AMOUNTS RANGE FROM AROUND AN
INCH IN TAHOE AREA ABOVE 7000 FEET TO A HALF AN INCH IN MONO
COUNTY ALONG SIERRA. HAVE UPGRADED WS WATCHES TO WARNINGS IN
TAHOE AND LASSEN ZONE ABOVE 5500 FEET. PW PLUME OF AROUND 1.25
TO 1.50 INCHES TAPPING MOISTURE FROM SUBTROPICS RESULTING IN
DEEPER MOIST LAYER AND MORE SPILL OVER INTO TAHOE BASIN AND
WRN NV VALLEYS LATE MON AND MON NGT. SNOW LEVELS STARTING
OUT AROUND 6500 FEET THEN LOWERING TO LAKE LEVEL OR NEAR 5500
FEET LATE MON AFTN. SNOW LEVELS LOWERING TO AROUND 4500-5000
LATE MON EVE HOWEVER EXPECT LITTLE SNOW ACCUMULATIONS IN WRN
NV VALLEYS AS BULK OF FRONTAL MOISTURE SHOULD BE EAST OF AREA
BY LATE MONDAY EVENING. SW WINDS PRECEDING FRONT ON MONDAY
SHOULD SEE GUSTS TO NEAR 50 MPH IN WIND PRONE AREAS OF WRN
NV WITH GUSTS TO 90 MPH ALONG SIERRA CREST. HAVE ISSUED WIND
ADVISORIES IN RENO CARSON CITY AREA AND NRN WASHOE/SURPRISE
VALLEY AREAS FROM 10 AM TO 6 PM MONDAY. ALSO EXPECT GUSTY
WINDS IN LASSEN AND MONO COUNTIES ALONG HIGHWAY 395 CORRIDOR
BUT THESE AREA COVER BY WINTER STORM WARNINGS AND ADVISORIES
SO NO SEPERATE WIND HEADINGS. SNOW TAPERING OFF TO SHOWERS
LATE MONDAY EVENING WITH BREAK IN WEATHER ON TUESDAY AS
HIGH PRESSURE REBUILDS INTO AREA. NEXT SYSTEM SPREADING PCPN
INTO NRN SIERRA TUESDAY NIGHT IN EXIT REGION OF POWERFUL ERN
PAC JET OF AROUND 170 KTS ALONG 40 N. THIS FIREHOSE PATTERN
COULD BRING SIGNIFICANT PCPN TO NRN SIERRA TUES NGT INTO WED
WITH SNOW LEVELS RISING TO AROUND 7000 FEET. WILL NEED TO
MONITOR RIVERS AND STREAMS GIVEN POTENTIAL FOR HEAVY RAIN
AND HIGH SNOW LEVELS. QPF MODELS SHOWING RATHER NARROW BAND
OF PCPN IMPINGING ON NRN CA SO CONFIDENCE IN QPF AMOUNTS LOW
AT THIS TIME. CYLKE
.LONG TERM...THURSDAY THROUGH SUNDAY...
FLAT RIDGE BUILDS INTO THE WEST COAST THURSDAY PUSHING MOIST ZONAL
FLOW NORTH INTO THE PACNW. FLOW BECOMES MORE AMPLIFIED GOING INTO
FRIDAY AS DIGGING ERN PACIFIC TROUGH CRANKS UP THE WEST COAST
RIDGE...SO TAPERED THE POPS BACK A LITTLE HITTING ON THE NRN ZONES.
MODELS ARE PRETTY UNCERTAIN ABOUT NEXT SYSTEM MOVING ONSHORE GOING
INTO NEXT WEEKEND BUT LOOK TO BE TRENDING TOWARD A FASTER AND DEEPER
SOLUTION. MAIN UNCERTAINTIES ARE BOTH TIMING AND HOW FAR SOUTH THE
WAVE TRACKS WITH CURRENT FORECAST LEANING TOWARD A FRIDAY NIGHT INTO
SATURDAY MORNING STORM SYSTEM MAINLY FROM LAKE TAHOE NORTH. WINDY
CONDITIONS ARE EXPECTED AHEAD OF THE SYSTEM WITH A RATHER STRONG
COLD FRONT MOVING ACROSS THE CWA SATURDAY. HIGH PRESSURE RETURNS
BEHIND THE SYSTEM SUNDAY WITH RATHER COLD VALLEY TEMPERATURES AND
INVERSION CONDITIONS. JORDAN
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TONIGHT ALTHOUGH ISOLD -SHRA AND VIRGA
POSSIBLE NORTH OF KLOL-KSVE LINE THROUGH 04Z. -RA WITH MVFR
CONDITIONS WILL DEVELOP OVER MOUNTAINS NORTH OF KSVE BY 10Z
SPREADING TO THE CENTRAL SIERRA NEAR LAKE TAHOE AROUND 15Z. HEAVIER
PRECIP WITH IFR CONDITIONS EXPECTED OVER THE CENTRAL SIERRA 18-24Z.
ISOLD TO SCT -SHRA ALONG WITH AREAS SLY WIND G35KT EXPECTED ACROSS
WRN NEVADA 18-24Z. COLD FRONT EXPECTED TO PASS KLOL-KRNO AREA AROUND
00Z. JORDAN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM TO 6 PM PST MONDAY FOR NVZ003-NVZ005.
WINTER STORM WARNING FROM 8 AM TO 10 PM PST MONDAY FOR NVZ002.
CA...WINTER STORM WARNING FROM 6 AM TO 8 PM PST MONDAY FOR CAZ071.
WIND ADVISORY FROM 10 AM TO 6 PM PST MONDAY FOR CAZ070.
SNOW ADVISORY FROM 2 PM TO 10 PM PST MONDAY FOR CAZ073.
WINTER STORM WARNING FROM 8 AM TO 10 PM PST MONDAY FOR CAZ072.
&&Hazardous weather outlook, Jan 29, 6:00 AM PST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PST SUN JAN 29 2006 CAZ070>073-NVZ001>005-301500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PST SUN JAN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER WINTER STORM WILL MOVE THROUGH THE AREA QUICKLY MONDAY THROUGH MONDAY EVENING BRINGING MOUNTAIN SNOW AND STRONG WINDS AGAIN. A WINTER STORM WATCH IS IN EFFECT FOR THE GREATER LAKE TAHOE AREA AND FOR NORTHEASTERN CALIFORNIA FROM MONDAY MORNING THROUGH MONDAY EVENING. SEE THE LATEST WINTER WEATHER MESSAGE/WWUS45 KREV WSWREV/ FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING TO ESTABLISHED CRITERIA. SMM
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:38 AM PST | Winter Storm Watch | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 12 hr |
| Jan 29, 3:39 PM PST | Snow Advisory | REV | Mono | 30 hr |
| Jan 29, 3:48 PM PST | Wind Advisory | REV | Modoc | 24 hr |
Nearby
Winter Storm Warnings in California, 2006Winter Storm Warnings in Nevada, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.